Hail, Marinette
- When
- June 28, 12:37 PM CST
- Where
- Marinette County, 2 mi W of Crivitz
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 45.233, -88.050
Scattered thunderstorms produced penny to nicked size hail in northeast Wisconsin. ) and nickel size hail caused extensive crop damage 2 miles west of Crivitz.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Scattered thunderstorms produced penny to nicked size hail in northeast Wisconsin. Dime size hail covered the ground at Coleman (Marinette co.) and Suring (Oconto co.) and nickel size hail caused extensive crop damage 2 miles west of Crivitz.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 28, 3:00 AM CST, 9 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT WED JUN 28 2006 .SYNOPSIS...LARGE SCALE FLOW ACRS THE CONUS CURRENTLY HAS SEASONABLY STG RIDGE OVER THE INTERMOUNTAIN WEST...AND TROF OVER THE GREAT LAKES RGN. DEAMPLIFICATION AND SLGT PROGRESSION EXPECTED DURING THE NEXT FEW DAYS. THAT WL LEAD TO A SEASONABLY STG AND FAIRLY ZONAL FLOW ACRS THE NRN STATES BY THE WEEKEND. THE TREND BEYOND THAT SEEMED TO BE FOR AT LEAST SOME REAMPLIFICATION NEXT WK...WITH THE RIDGE STILL IN THE W AND A TROF IN THE E. A COUPLE DISTURBANCES DIGGING INTO THE ERN TROF WL BRING ISOLD-SCT CONVECTION THE NEXT 24 HRS. THEN PCPN CHCS WL DEPEND ON THE MVNT OF SHRTWVS AND FRONTAL SYSTEMS IN THE W/WNWLY UPR FLOW. TEMPS WL AVERAGE FAIRLY CLOSE TO SEASONAL NORMALS. .SHORT TERM...TDA/TNGT/THU. PCPN COVERAGE YDA WAS MORE LIMITED THAN EXPECTED...POSSIBLY BECAUSE STG SHRTWV DIGGING INTO THE RGN SLOWED AND DIDN/T REACH THE AREA UNTIL WELL AFTER PK HEATING. THE VORT WL WORK ACRS THE AREA THIS MORNING. ISOLD CONVECTION PERSISTED OVERNIGHT. THE SHRTWV WL SHIFT E THIS MORNING...AND SUBSIDENCE IN IT/S WAKE MAY LIMIT CONVECTION FOR A TIME. A SECOND WEAKER SHRTWV FCST TO ARRIVE THIS AFTN. SYSTEM IS APPARENT ON WV STLT IMAGERY...BUT IT AGAIN APPEARS TO BE MOVG SLOWER THAN PROGGED. EXPECT AN INCR IN THE CONVECTION DURING THE DAY. HOW MUCH WL DEPEND ON THE TIMING OF THE ARRIVAL OF THE SECOND SHRTWV. KEPT POPS IN SCT CATEGORY...AND HIGHEST IN THE E WHERE UPR TEMPS WL BE COOLER. ABOUT THE ERN 2/3 OF THE FCST AREA WAS IN THE SPC DY1 SLGT RISK OF SVR WX...AGAIN FOR HAIL. WL MENTION IN HWO BUT RISK SEEMED TO LOW TO JUSTIFY HAVING EXPLICIT SVR IN GRIDS/ZONES. PCPN SHOULD DIMINISH THIS EVENING...AND PROBABLY END IN THE NW. THE NAM KEPT A WK SFC LOW OVER NE WI INTO THU...AND GENERATED ENOUGH CONVERGENCE TO KICK OFF PCPN AGAIN THU AFTN. GFS ON THE OTHER HAND HAD SHARP SFC RIDGE ACRS THE AREA AND WAS DRY. WENT ALONG WITH THE GFS FOR NOW. EVEN IF THE NAM IS CORRECT...COVERAGE WOULD BE VERY LIMITED AND PROBABLY NOT WORTHY OF BUSTING UP A DRY FCST PERIOD. MIXED 850 MB TEMPS DOWN TO THE SFC FOR AFTN HIGHS. WENT WITH COOLER GFS MOS MINS FOR TNGT AS EXPECT AT LEAST SIG BREAKS TO ALLOW DECENT RADIATIONAL COOLING. .LONG TERM...THU NGT THRU NXT TUE. THE CONTINUED FCST CHALLENGE COMES IN TIMING OF PCPN THIS WEEKEND AND AMT OF WARMING PSBL. WEAK SFC HI BEGINS TO PULL AWAY THU NGT ALLOWING A RETURN FLOW TO DVLP OVR WI. THE LOW LVL JET WL BRING GULF MSTR INTO THE MIDWEST AND INTERACT WITH A WRMFNT STRETCHED FROM NEBRASKA TO SRN IL. ANY PCPN EXPECTED TO REMAIN ALONG AND JUST NORTH OF THE WRMFNT...THUS NO POPS ACROSS NE WI. THE SW WNDS WL HELP BRING MILDER AIR INTO WI WITH WARMER MIN TEMPS...ESP OVR NRN WI. MDLS CONT TO SEND A CDFNT INTO THE NRN PLAINS ON FRI WHILE LIFTING THE WRMFNT TOWARD THE WI/IL BORDER. THE GFS HAS NOW SLOWED THE ADVANCE OF THE CDFNT WHILE THE WRF IS NOW THE FASTEST (INTO NRN MN). EVEN THO THE MEAN FLOW WL HAVE DEAMPLIFIED BY FRI...STILL FEEL THE SLOWER APPROACH IS THE WAY TO GO WHICH HAS BEEN THE MORE CONSISTENT PLAY OVR THE PAST SEVERAL MDL RUNS. ENUF SUNSHINE WL COMBINE WITH SW WNDS AND WAA TO PRODUCE A WARM DAY OVR THE FCST AREA WITH A TOUCH OF HUMIDITY AS DEW PTS CLIMB TOWARD THE 60 DEG MARK. LOCATION OF THE CDFNT WL BE KEY TO PCPN CHCS FRI NGT AND MOST OF THE NEW 00Z MDLS (EXCEPT THE CANADIAN) HAVE SLOWED THE FNT/S ADVANCE A BIT. THERE WL BE A POTENTIAL FOR A SHRTWV TO MOV INTO THE WRN GREAT LKS RGN LTR FRI NGT SO THE INITIAL THOUGHT OF DELAYING POPS WAS PROMPTLY DROPPED. HAVE LEFT A SML CHC POP ACROSS NE WI...BUT DELAYED THAT POP TIL AFTER MIDNGT OVR E-CNTRL WI. CDFNT THEN EDGES INTO WI ON SAT. ENUF DAYTIME HEATING EXPECTED TO ALLOW FOR THE ATM TO DESTABILIZE WITH LIS FALLING BLO ZERO...CAPES RISING TO AROUND 1000 J/KG AND MODERATELY STEEP LAPSE RATES. PLENTY OF MSTR TO BE IN PLACE TO HELP FUEL TSTMS (PW VALUES AROUND 1.5 INCHES) WITH EXTRA LIFT PROVIDED BY THE RIGHT ENTRANCE RGN OF THE UPR JET. HAVE RAISED POPS SLIGHTLY...MORE TOWARD THE MED CHC POP RANGE. ANOTHER DAY IN THE UPR 70S/LWR 80S ANTICIPATED THO TEMPS WL BE DEPENDENT ON HOW FAST CLDS OVERSPREAD THE RGN. SLOWER MOVEMENT OF THE CDFNT HAS PROMPTED LEAVING A CHC OF EVENING SHWRS/TSTMS OVR THE SE HALF OF THE FCST AREA SAT NGT BEFORE DRYING CONDITIONS TAKE OVR. A WEAK BUBBLE OF HI PRES TO DRIFT OVR THE RGN ON SUNDAY SO HAVE KEPT THE DRY FCST GOING. LITTLE (IF ANY) COOLING TAKES PLACE BEHIND THE CDFNT...THUS ANOTHER WARM DAY APRS ON TAP. NOCTURNAL CONVECTION TO REMAIN NEAR STALLED CDFNT TO OUR SOUTH SUNDAY NGT SO PARTLY CLDY SKIES ANTICIPATED. EXTENDED MDLS CONT THEIR TREND OF REBUILDING THE WRN U.S. UPR RDG/ERN U.S. UPR TROF BY THE START OF THE WORK WEEK. THIS PLACES NE WI IN A NW FLOW AND SUSCEPTIBLE TO ANY SHRTWVS DROPPING SE THRU THE MEAN FLOW. GREAT DIFFICULTY TRYING TO TIME THESE INDIVIDUAL SHRTWVS AND PREFER TO PLAY CONTINUITY HERE BY KEEPING A SML CHC POP FOR MON. TUES FCST IS NOT BARGAIN EITHER AS THE UPR TROF TO BE LOCATED JUST TO OUR EAST BUT BNDRY LYR WNDS ARE FROM A DRY NORTHERLY DIR. SINCE MSTR AVAILABILITY STILL IN DOUBT THIS FAR OUT...HAVE OPTED TO KEEP TUE DRY FOR NOW. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/KALLAS WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT WED JUN 28 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 415 AM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING. CONDITIONS ARE FAVORABLE FOR HAIL AND GUSTY WINDS WITH THE STORMS. THE STRONGEST STORMS ARE EXPECTED TO OCCUR BETWEEN 100 PM AND 800 PM...AND COULD PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS OVER 40 MPH. THE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY NIGHT INTO SATURDAY EVENING. LATER FORECASTS WILL BE ABLE TO PROVIDE ADDITIONAL INFORMATION ON WHETHER OR NOT THERE WILL BE A RISK OF SEVERE WEATHER WITH THOSE STORMS. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION WILL PROBABLY NOT BE NECESSARY TODAY OR TONIGHT. HOWEVER...ANY REPORTS OF HAIL OR GUSTY WINDS SHOULD BE FORWARDED TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-564-291100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 415 AM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING. CONDITIONS ARE FAVORABLE FOR HAIL AND GUSTY WINDS WITH THE STORMS. THE STRONGEST STORMS ARE EXPECTED TO OCCUR BETWEEN 100 PM AND 800 PM...AND COULD PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS OVER 40 MPH. THE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY NIGHT INTO SATURDAY EVENING. LATER FORECASTS WILL BE ABLE TO PROVIDE ADDITIONAL INFORMATION ON WHETHER OR NOT THERE WILL BE A RISK OF SEVERE WEATHER WITH THOSE STORMS. SKOWRONSKI/KALLAS WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 82 km away, was scanning. The volume nearest the first event began at 18:37 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518161, 5518162, 5518163, 5518164.